Alert archive / New Mexico / High Wind Warnings in 2015

High Wind Warning 11, NWS Midland/Odessa, TX

April 2, 2015Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Apr 2, 2015, 2:53 AM MDT for Eddy County, New Mexico. It took effect at Apr 2, 2015, 9:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2015, 2:53 AM MDT (08:53 UTC)
In effect from
Apr 2, 2015, 9:00 AM MDT
Expired
Apr 2, 2015, 7:00 PM MDT
In force
10 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2015-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2015-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3249 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

212 
WWUS74 KMAF 020853
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
353 AM CDT THU APR 2 2015

...A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS
TODAY...

.A STRONG WEST TO SOUTHWEST WIND IS LIKELY BEGINNING LATE THIS
MORNING ACROSS THE GUADALUPE MOUNTAINS AS A DEEP SURFACE LOW
DEVELOPS OVER NEW MEXICO. THE HIGHEST WIND SPEEDS ARE EXPECTED IN
THE AFTERNOON AS STRONGER WINDS ALOFT MIX DOWN TO THE SURFACE.

NMZ027-TXZ258-030100-
/O.UPG.KMAF.HW.A.0009.150402T1500Z-150403T0100Z/
/O.NEW.KMAF.HW.W.0011.150402T1500Z-150403T0100Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
253 AM MDT THU APR 2 2015

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* EVENT...HIGH WIND.

* TIMING...THIS MORNING THROUGH EARLY THIS EVENING.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING 
  THROUGH THE PASS. LOW FLYING LIGHT AIRCRAFT SHOULD AVOID 
  FLYING ACROSS THE MOUNTAINS...SEVERE TURBULENCE WILL BE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
2 follow-up statements
317 
WWUS74 KMAF 021829
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
129 PM CDT THU APR 2 2015

...A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS
TODAY...

...A HIGH WIND WATCH IS IN EFFECT FOR GUADALUPE PASS FRIDAY EVENING
THROUGH SATURDAY MORNING...

.STRONG WEST TO SOUTHWEST WINDS CONTINUE TO DEVELOP OVER THE
GUADALUPE MOUNTAINS THIS AFTERNOON WITH WIND SPEEDS OF 42 GUSTING
TO 54 MPH AS OF 1 PM CDT /NOON MDT/ AT GUADALUPE PASS. WINDS
ARE EXPECTED TO CONTINUE INCREASING THROUGH MID AFTERNOON BEFORE 
DECREASING THIS EVENING.


TXZ258-030230-
/O.NEW.KMAF.HW.A.0010.150404T0300Z-150404T1600Z/
/O.CON.KMAF.HW.W.0011.000000T0000Z-150403T0100Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
1229 PM MDT THU APR 2 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING. A HIGH WIND WARNING CONTINUES UNTIL THIS EVENING.

* EVENT...HIGH WIND.

* TIMING...THIS MORNING THROUGH EARLY THIS EVENING. FRIDAY EVENING
           THROUGH SATURDARY MORNING.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING 
  THROUGH THE PASS. LOW FLYING LIGHT AIRCRAFT SHOULD AVOID 
  FLYING ACROSS THE MOUNTAINS...SEVERE TURBULENCE WILL BE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NMZ027-030100-
/O.CON.KMAF.HW.W.0011.000000T0000Z-150403T0100Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
INCLUDING THE CITY OF...QUEEN
1229 PM MDT THU APR 2 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

* EVENT...HIGH WIND.

* TIMING...THIS MORNING THROUGH EARLY THIS EVENING.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING 
  THROUGH THE PASS. LOW FLYING LIGHT AIRCRAFT SHOULD AVOID 
  FLYING ACROSS THE MOUNTAINS...SEVERE TURBULENCE WILL BE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

05
445 
WWUS74 KMAF 021922
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
222 PM CDT THU APR 2 2015

...A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS
TODAY...

...A HIGH WIND WATCH IS IN EFFECT FOR GUADALUPE PASS FRIDAY
EVENING THROUGH SATURDAY MORNING...

.STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE OVER THE GUADALUPE
MOUNTAINS THIS AFTERNOON. WINDS ARE EXPECTED TO DECREASE THIS
EVENING AFTER SUNSET. A STRONG COLD FRONT WILL MOVE THROUGH FRIDAY
MORNING WITH GAP WINDS DEVELOPING BY FRIDAY EVENING. THESE WINDS
WILL LIKELY NOT DIMINISH UNTIL LATE SATURDAY MORNING.

TXZ258-031000-
/O.CON.KMAF.HW.W.0011.000000T0000Z-150403T0100Z/
/O.CON.KMAF.HW.A.0010.150404T0300Z-150404T1600Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
122 PM MDT THU APR 2 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING...

* EVENT...HIGH WIND.

* TIMING...THROUGH EARLY THIS EVENING. THEN GAP WINDS DEVELOP
  FRIDAY EVENING THROUGH SATURDAY MORNING.

* WINDS...TODAY EXPECT WEST WINDS 35 TO 45 MPH WITH GUSTS TO 60
  MPH. FRIDAY NIGHT AND SATURDAY MORNING EXPECT NORTHEAST WINDS 35
  TO 45 WITH GUSTS TO 60 MPH.

* IMPACTS...HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING 
  THROUGH THE PASS. LOW FLYING LIGHT AIRCRAFT SHOULD AVOID 
  FLYING ACROSS THE MOUNTAINS...SEVERE TURBULENCE WILL BE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NMZ027-030100-
/O.CON.KMAF.HW.W.0011.000000T0000Z-150403T0100Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
INCLUDING THE CITY OF...QUEEN
122 PM MDT THU APR 2 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

* EVENT...HIGH WIND.

* TIMING...THROUGH EARLY THIS EVENING.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING 
  THROUGH THE PASS. LOW FLYING LIGHT AIRCRAFT SHOULD AVOID 
  FLYING ACROSS THE MOUNTAINS...SEVERE TURBULENCE WILL BE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

RHLUCHAN

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 1, 11:39 PM MDT, 3 hours 14 minutes earlier.

Area forecast discussion, Apr 1, 11:39 PM MDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1239 AM CDT Thu Apr 2 2015

.DISCUSSION...
See aviation discussion below.

&&

.AVIATION...
Concern for the day will the wind. W-SW winds will increase this afternoon,
by 21Z, to 20-25G30-37kts. The stronger of these winds will be at the
CNM/HOB TAF sites. There could be some reduced vsby in BLDU but have
held on mention just yet. Winds will subside early this evening with
a cold front following but not until Friday morning. Light low flying
aircraft should avoid flying across/near the GDP/Davis Mtns today
as severe turbulence will be possible.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH from 10 AM MDT Thursday through Thursday
     evening FOR THE FOLLOWING ZONES... Guadalupe Mountains
     NP/Lincoln NF/LNZ...Southeast Plains/BLM Roswell/LNZ.

     HIGH WIND WATCH from 9 AM MDT Thursday through Thursday evening
     FOR THE FOLLOWING ZONES... Guadalupe Mountains of Eddy
     County.

TX...FIRE WEATHER WATCH from 11 AM CDT /10 AM MDT/ this morning
     through this evening FOR THE FOLLOWING ZONES... Andrews...
     Dawson...Gaines...Guadalupe Mountains...Loving...Reeves
     County and Upper Trans Pecos...Van Horn and Highway 54
     Corridor.

     HIGH WIND WATCH from 9 AM MDT Thursday through Thursday evening
     FOR THE FOLLOWING ZONES... Guadalupe Mountains.

&&

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, Apr 1, 1:09 PM MDT, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
209 PM CDT WED APR 1 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-021915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
209 PM CDT WED APR 1 2015 /109 PM MDT WED APR 1 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE ARE ELEVATED FIRE WEATHER CONCERNS IN THE GUADALUPE MOUNTAINS
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WARM...DRY AND BREEZY CONDITIONS WILL LIKELY RESULT IN CRITICAL
FIRE WEATHER CONDITIONS THURSDAY AND THURSDAY EVENING ACROSS THE
GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS....AND ADJACENT
AREAS OF WEST TEXAS.   A FIRE WEATHER WATCH IS IN EFFECT.

STRONG WINDS ARE EXPECTED IN THE GUADALUPE MOUNTAINS ON THURSDAY.  A
HIGH WIND WATCH IS IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 3:46 AM MDTRed Flag WarningMAFAndrews, Dawson, Gaines, Loving16 hr
Apr 2, 12:29 PM MDTHigh Wind WatchMAF25 hr

Nearby

High Wind Warnings in New Mexico, 2015High Wind Warnings in Texas, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.